Buscar

Estamos realizando la búsqueda. Por favor, espere...

About the modified Gaussian family of income distributions with applications to individual incomes.

Abstract: In a recent paper in this journal [Q. Guo, L. Gao, Distribution of individual incomes in China between 1992 and 2009, Physica A 391 (2012) 5139?5145], a new family of distributions for modeling individual incomes in China was proposed. This family is the so-called Modified Gaussian (MG) distribution, which depends on two parameters. TheMG distribution shows a satisfactory fit for the individual income data between 1992 and 2009. However, for the practical use of this model with individual incomes, it is necessary to know its probabilistic and statistical properties, especially the corresponding inequality measures. In this paper, probabilistic functions and inequality measures of the MG distribution are obtained in closed form, including the normalizing constant, probability functions, moments, firstdegree stochastic dominance conditions, relationships with other families of distributions and standard tools for inequality measurement (Lorenz and generalized Lorenz curves and Gini, Donaldson?Weymark?Kakwani and Pietra indices). Several methods for parameter estimation are also discussed. In order to illustrate all the previous formulations, we have fitted individual incomes of Spain for three years using the European community household panel survey, concluding a static pattern of inequality, since the Gini index and other inequality measures remain constant over the study period.

 Fuente: Physica A: Statistical Mechanics and its Applications, 392 (2013), pp. 1398-1408

 Editorial: Elsevier

 Año de publicación: 2013

 Nº de páginas: 11

 Tipo de publicación: Artículo de Revista

 DOI: 10.1016/j.physa.2012.11.025

 ISSN: 0378-4371,1873-2119

 Url de la publicación: http://dx.doi.org/10.1016/j.physa.2012.11.025